Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Can Imitrex and Aleve be taken together?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 492 Questions
Question
I suffer from common migraine w/tension headache component for which I use Imitrex 50-100 mg, 1/2-1 tab po q 4h PRN for relief. I've been told that taking Aleve (naprosyn sodium) in conjunction with the Imitrex will potentiate the effect of the Imitrex.

Also, why do strobe lights from emergency vehicles and/or in clubs trigger a migraine?

Thanks.

Posted Tue, 26 Aug 2014 in Headache and Migraines
 
 
Answered by Dr. Bhagyalaxmi Nalaparaju 6 hours later
Brief Answer:
No interaction between Imitrex and aleve

Detailed Answer:
Hello XXXX

Thanks for writing to us.

You have mentioned you are taking Alevec (NSAID pain killer) and Imitrex (Sumatriptan for migraine headache). I have not found any interaction between these two drugs and I don't think Aleve will potentiate the effects of Imitrex.

It is still not clear as to why light triggers migraine. However the current research indicates that bright light triggers retina cell and the transmitted impulse sensitizes group of neurons in the brain which causes pain. There are research going on to find a way to block this path way to relieve pain. So my suggestion is that you should wear glasses especially when you go out under bright light/sun. Get into a dark room as soon as you develop pain.

Avoid stress and do yoga or meditation.

Hope I have answered your query.
If you have any queries I will be happy to help you.
Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor